Lamictal-free and lovin’ it

freeI’ve been off of Lamictal for the past month and a half thanks to a wonderful supportive mental health community of bloggers. I’ve replaced my Lamictal dosage with 1000 mg of Omega-3s derived from fish oil capsules. So far, so good. I haven’t felt suicidal although I do admit I’ve caught myself wanting to feel suicidal. Believe me when I say it’s significant progress to go from feeling suicidal to wanting to feel that way. (By the grace of God.) Special thanks goes to Gianna at Beyond Meds and Stephany at soulful sepulcher.

I haven’t blogged on mental health lately because I haven’t had much to blog about. Any attempt at regular blogging now is mostly done at This Journey Is My Own, which is distinctively personal, reflective, and an unabashedly Christian blog. I guess it can be considered a scrapbook. Thoughts and rambles flowing freely through the blog. I don’t have the attention span, dedication, and motivation to do anything like I used to with depression introspection. I’m not averse to updating this blog every now and then but the months with 80-some odd posts are now gone. The Quotes of the Week should continue updating through early 2010. Enjoy.

11 Comments

  1. Sonny Keating said,

    September 19, 2009 at 2:14 am

    “My Education” blogspot sort of suffered when I had a relapse and quit school for a little while. I have followed you through thick and thin, though I don’t have a link to either your old or new website, I haven’t learned how to do that yet. But thankfully I am going back to college to learn just such things, majoring in Electronics for IT. Never to old to learn. I am so glad to hear from you, that you are feeling better. I had Klonapin withdrawls two months ago or so, so I know what you went through. I have kept your emails to me in my inbox, as yet I am afraid to store them anywhere else lest I lose track of them.
    Sonnyskies

  2. Azizi said,

    December 3, 2009 at 10:16 pm

    Congrats… I’m still on it though…

  3. Ana said,

    December 8, 2009 at 11:26 am

    I’m happy for you Marissa!
    Quite an accomplishment!
    Please, don’t be so hard on yourself. I took a glimpse at your other blog.
    You are good on everything you claim you are not. Peace of mind is what you have to find and keep going!!!!!!!!
    Go Marissa! GO!πŸ™‚

    • Kass said,

      December 8, 2009 at 11:48 am

      Thank you very kindly, Ana.πŸ™‚

  4. Marcia said,

    February 9, 2010 at 9:38 am

    Like this thread very much. Have taken a lot of meds for Bipolar II and Adult ADHD. Think the ADHD is the correct diagnosis. Currently weaning off Pristiq with psych doc’s approval (sad not depressed). From my point of view the next to go is Lamotrigine (Lamictal). Currently take 100 mg. Willing to take up to a year to safely get off it. From what I read 50% decrease every month might lessen the withdrawal symptoms. What do you all think? I will be checking back to hear what you have to say. thanks

  5. Daniel said,

    October 7, 2010 at 10:11 pm

    Hi

    My doctor recently diagnosed me with bi-polar and said that I should start taking lamictal to balance me out I was feeling very suicidal.

    Well after reading things about this drug I think he is a bit crazy.

    They say you have to slowly build up on this drug but he told me to take 200mg everyday from the start.

    Well I did what the doctor said thinking he knows best and after 1 week I started to have really bad panic attacks ive never had them before in my life and the most messed up dreams and it was really freaking me out.

    So I just stopped cold turkey thinking that taking this crazy drug anymore will only make things worse.

    Well its been 3 days now since I stopped and im still feeling really bad.

    Can you tell me your experience on this and how long it will take to stop feeling the withdrawal symptoms I know everyone says you should not stop cold turkey as it is really dangerous but i was only taking it one week and my body was telling me that this stuff really doesn’t agree with me.

    my e-mail is danielbestpower@gmail.com

    Thanks very much

  6. doug said,

    January 4, 2011 at 6:08 pm

    I have been off lamictal and ritalin both, cold turkey, since November 16, 2009. I was on 60mlgs of Ritalin for 10 years and 400mlgs of lamictal for 6 years. I was convinced that I had adult ADD and bi-polar. These drugs are very toxic and my coordination got really bad and my sense of balance got horrible. My vision got bad and I had a ‘psychotic’ break in the Winter of 2009. I have been totally off all drugs for 13 and one half months and feel like I have another year to go to be fully free. I promise you, if I had known the potential danger of these poisons, I would not have allowed myself to be drugged at all. I pray to God that He will fully heal my brain and body and that I will not suffer any permanent damage from these drugs. The withdrawal was brutal and only with a great deal of rest and relaxation was I able to come through it. I am mad at myself for not recognizing so many things in my life going wrong, and not attributing it to the drugs, I honestly thought the FDA would never allow something that causes harm to be made availiabe for the public. I am so very eager for the next few months to pass so even more of my cognitive abilities can return and my ability to really think and concentrate HARD will be restored. The drugs really did a number on my life and it is a miracle that I am recovering.

  7. franafly said,

    January 10, 2011 at 8:06 am

    I have been on this for bipolar depression for 6 months but I am not likeing the fact that im dependant on a drug to function..I seen above that someone stopped this drug and replaced it with omega 3s? I dont know what that is and how is it better than this drug..what is it used for ..im thinking about trying this if it was effective for replacement..would appriciate all and any comments on this omega …thanks and god bless ..frana

  8. Marcia said,

    January 17, 2011 at 5:55 am

    Hi all, thanks for all the helpful and informative comments. I, too, wish to get off the psych meds I am on and trying to figure out the safest way to do this. I now believe there are healthier ways to achieve maximum mental (and physical health) than pills. As a young woman I never even took an aspirin for a headache. However, I drank alcohol and became dependent on it. (Sober now 28 years.) I now understand I drank to relieve my emotional pain and to “self-medicate.” Since then I used food, then anti-anxiety meds, and now with both an ADHD and Bi-Polar “diagnosis” I take Ritalin (10 mg), Lomictal (100mg), Celexa (20 mg) and Klonapin (.75 mg) (all generics). My psch PA (physican’s assistant) tells me these are low dosages but I have always been dose sensitive and more so now as I am in my 70s. I want off all these meds and will go as slow as I have to, to avoid difficult withdrawal symptons. My PA, who is supervised by a psychiatrist, knows my intentions. I hate that I am on these meds and am ramping up my life style choices (healthy food, regular exercise). I also take 1000 mg fish oil tablets-Omega-3 (and was interested in someone’s comment that they might help replace the lomictal.) It is helpful just to post my thoughts and join in the discussion. Even though I am a retired substance abuse and mental health counselor, I am skeptical of most DSM-IV diagnoses, even though I have been given a number of them over the years. I just hope I haven’t done my brain any irreversible damage. Having said all that I strongly believe that certain diagnoses, those with psychotic features must be medically managed, such as paranoid schizophrenia.

  9. doug said,

    November 8, 2011 at 6:30 pm

    I have now been drug free for almost 2 years, and I think I am finally at the end of the tunnel. Most of my emotions are back to normal and my coordination is about 100 percent. A person is NEVER aware of how much they have stolen from them until they fully recover and look back and see where they ‘were’ and where they currently ‘are’. Our culture is so very drug-drenched and into so much sorcery, who knows if we will ever recover. I praise God that I made it our of the trap of psychiatry!!!!!

  10. doug pumroy said,

    January 11, 2012 at 2:37 pm

    It has now almost been 26 months since I cold-turkeyed from a HUGE dose of both Ritalin and Lamictal. I recently learned that almost every symptom of ADD or BI-Polar can be fully healed with magnesium supplementation. It turns out we get way too little of this mineral, and even if we think we get enough, our lifestyle and other foods can leach it from our bodies very quickly. I have been taking quite a bit of it lately and noticed MUCH more calm and muscle looseness. Having tight muscles is a sigh that there is a drastic need for more mag. I hope this helps people. Take a lot of omega 3, and a lot of magnesium and drink a ton of water. Recovery is beautiful.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: